Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 17, 2015, 6:06 PM MST for Pima County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 6:06 PM MST (01:06 UTC)
- Expired
- Jul 17, 2015, 8:00 PM MST
- In force
- 114 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 152 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS55 KTWC 180106
FFWTWC
AZC019-180300-
/O.NEW.KTWC.FF.W.0010.150718T0106Z-150718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
606 PM MST FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 800 PM MST
* AT 603 PM MST...DOPPLER RADAR INDICATED A LARGE AREA OF
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTH CENTRAL
PORTIONS OF THE TOHONO O'ODHAM NATION...MAINLY SOUTHWEST OF SELLS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SANTA
CRUZ...PISINIMO...PAPAGO FARMS...KUPK...COWLIC AND BIG FIELDS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...GU VO WASH...
FRESNAL WASH...PISINIMO WASH...BIG WASH...SAN SIMON WASH...
BABOQUIVARI WASH...MURK KUI WASH...SAN LUIS WASH...SELLS
WASH...VAMORI WASH...HALI MURK WASH...AND TOPAWA WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...ROADS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.
&&
LAT...LON 3176 11244 3210 11246 3189 11194 3159 11189
$$
MEYER1 follow-up statement
420 WGUS75 KTWC 180155 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 655 PM MST FRI JUL 17 2015 AZC019-180300- /O.CON.KTWC.FF.W.0010.000000T0000Z-150718T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 655 PM MST FRI JUL 17 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTH CENTRAL PIMA COUNTY... AT 649 PM MST...STRONG THUNDERSTORMS CONTINUED OVER MAINLY SOUTHERN PORTIONS OF THE TOHONO O'ODHAM NATION SOUTHWEST AND SOUTH OF SELLS. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN...ESPECIALLY NEAR AND SOUTH OF THE TOWN OF SANTA CRUZ AND THE SAN SIMON WASH AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SANTA CRUZ...PISINIMO...PAPAGO FARMS...KUPK...COWLIC AND BIG FIELDS. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...GU VO WASH... FRESNAL WASH...PISINIMO WASH...BIG WASH...SAN SIMON WASH... BABOQUIVARI WASH...MURK KUI WASH...SAN LUIS WASH...SELLS WASH...VAMORI WASH...HALI MURK WASH...AND TOPAWA WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. && LAT...LON 3176 11244 3210 11246 3189 11194 3159 11189 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:25 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 17, 1:25 PM MST, 4 hours 41 minutes before
ZCZC PHXWRKAFD 172003 TTAA00 KPHX DDHHMM AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST FRI JUL 17 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH SATURDAY AS TROPICAL MOISTURE MOVES NORTH ACROSS THE AREA. SHORT BURSTS OF VERY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY BRINGING ABOUT THE POTENTIAL FOR LOCAL FLASH FLOODING. A SLOW DRYING TREND WILL THEN BEGIN EARLY NEXT WEEK...WITH THE BEST CHANCES FOR THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON BY WEDNESDAY. && .DISCUSSION...MORNING SHOWERS AND EXTENSIVE CLOUD COVER HAD DELAYED THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. BASED ON THE BLENDED TOTAL PRECIP WATER PRODUCT...DEEPER MOISTURE CONTINUED TO ADVECT NORTHWARD UP THE GULF OF CALIFORNIA INTO THE DESERTS OF ARIZONA. A WEAK CIRCULATION FROM A THUNDERSTORM COMPLEX THAT DEVELOPED LAST NIGHT WELL SOUTH OF THE INTERNATIONAL BORDER WAS BRUSHING FAR SOUTHEAST COCHISE COUNTY EARLY THIS AFTERNOON. THIS FEATURE WAS HELPING TRIGGER A FEW SHOWERS AND THUNDERSTORMS IN COCHISE COUNTY. SOME THINNING OF THE CLOUD COVER THIS MORNING FROM TUCSON WESTARD HAD PROVIDED ENOUGH SURFACE HEATING TO SUPPORT A FEW LIGHT SHOWERS OVER THE TOHONO OODHAM NATION SO FAR TODAY. ALTHOUGH DELAYED SIGNIFICANTLY...SCATTERED SHOWERS AND THUNDERSTORMS CAN STILL BE ANTICIPATED LATER TODAY. BECAUSE OF THE INCREASED MOISTURE...JUST ABOUT ANY STRONG THUNDERSTORM THAT MANAGES TO DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THUS...WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH SATURDAY. OTHERWISE...A TREND TOWARD A GRADUAL DAILY REDUCTION IN THE COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED MONDAY INTO WEDNESDAY OF NEXT WEEK. DAYTIME TEMPERATURES WILL REBOUND MONDAY AND TUESDAY TO NEAR NORMAL READINGS. && .AVIATION...VALID THRU 19/00Z. BKN-OVC CLOUDS AT 8-15K FT AGL WILL GENERALLY PREVAIL THROUGH THE FORECAST PERIOD. CONVECTION WILL CONTINUE TO INCREASE THIS AFTN...ESPECIALLY ACROSS PIMA AND SANTA CRUZ COUNTIES WHICH SAW SOME CLEARING EARLIER. EXPECT SCATTERED TO NUMEROUS +SHRA/+TSRA TO DEVELOP THIS AFTERNOON AND INTO THE EVENING ESPECIALLY ACROSS PIMA AND SANTA CRUZ COUNTIES WHICH SAW SOME CLEARING EARLIER TODAY. CIGS WILL BRIEFLY LOWER TO 4-6K FT NEAR TSRA'S. SURFACE WIND WILL MAINLY BE LESS THAN 10 KTS THROUGH THE PERIOD OUTSIDE OF ANY GUSTS FROM TSRA'S. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN IS EXPECTED THROUGH SATURDAY WITH SHOWER AND THUNDERSTORM COVERAGE JUST A LITTLE BIT LESS ON SUNDAY. BY EARLY NEXT WEEK...EXPECT A DRYING TREND WILL LIMIT SHOWERS AND THUNDERSTORMS TO MAINLY EAST AND SOUTH OF TUCSON INTO THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE THIS MORNING THRU SATURDAY EVENING FOR ZONES AZZ501>509-511>515 && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Jul 17, 5:49 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 17, 7:13 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Jul 17, 7:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 17, 8:00 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 17, 9:45 PM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jul 18, 11:35 AM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 18, 11:38 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 18, 12:46 PM MST | Special Weather Statement | TWC | Cochise | 29 min |
| Jul 18, 1:00 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 18, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 2:58 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 18, 3:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.